Indiana, 2003Flood in Indiana, March 13, 2003
March 13, 2003 · NWS ILN · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 13, 9:29 AM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 13, 9:29 AM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
929 AM EST THU MAR 13 2003
WV IMGRY SHWS AMPLIFIED UPR AIR FLO PTN WITH STG RDG OVR ROCKIES
AND TROF OVR ERN CAN AND NE US. EMBEDDED S/WV TROF AXIS PIVOTING
INTO INDIANA. SFC LO OVR CNTRL INDIANA HAS DEVELOPED IN RESPONSE TO
UPR SUPPORT. TWO AREAS OF CONVECTION HAVE DVELOPED. ONE ALONG E-W
ORIENTED WRMFNT WHICH EXTENDS FROM THE SFC LO THRU CNTRL OH AND THE
2ND AREA OVR IN PUSHING INTO WRN OH...AHD OF AFOREMENTIONED SFC
WV.
AS CONVECTION MOVES INTO MORE STABLE ENVIRONMENT EXPECT A WEAKENING
TREND. IR SATL IMGRY SHWS CLD TOPS WARMING AND LTG STRIKES ARE
DIMINISHING BACKING UP THIS WEAKENING TREND. THEREFORE...XPCT THIS
TREND TO CONT. AS WV SWINGS THRU THE AREA TODAY...SHWRS AND A FEW
ISOLD TSTMS WL OVERSPREAD THE ENTIRE REGION. BACK EDGE OF PRECIP
NR IND...SO ONLY EXPECT 3-4 HOURS OF RAIN. IN WAKE OF FNT
CLDS HANG TOUGH IN LO LVL CAA. SFC GRADIENT INCREASES WITH WINDS
BECOMING NERLY THIS AFTN. XPCT TEMPS TO DROP OFF WITH WINDS
SHIFTING. WL MAKE SOME MINOR ADJUSTMENTS TO FCST TO FRESHEN UP
WORDING.
.ILN...NONE.
RANDALL
Hazardous weather outlook, Mar 13, 6:35 AM EST, 4 hours 25 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-131130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
635 AM EST THU MAR 13 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
THUNDERSTORMS ARE POSSIBLE TODAY AS LOW PRESSURE MOVES EAST ACROSS
THE AREA BUT NO SEVERE WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Wayne
- When
- March 13, 11:00 AM EST to 11:30 AM EST
- Where
- Wayne forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.864, -85.010 (the zone’s center; the record gives no point)
Heavy rain caused minor flooding of roadways in the Richmond vicinity.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in West Virginia, March 13, 20038 injured · $16,000 · 1 event
- Damaging Winds in Georgia, March 13, 2003$227,000 · 50 kt wind · 2 events
- Flash Flood and Hail in Texas, March 13, 2003$76,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in Mississippi, March 13, 2003$48,000 · 1 in hail · 17 events
- Wildfire in U.S. Virgin Islands, March 13, 2003$100,000 · 1 event
- Damaging Wind in Missouri, March 13, 2003$50,000 · 80 kt wind · 1 event
- Damaging Wind in Florida, March 13, 2003$40,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, March 13, 2003$18,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, March 13, 2003$18,000 · 60 kt wind · 1 event
- High Wind in Nevada, March 13 to 14, 200365 kt wind · 8 events
- High Wind in Oregon, March 13, 200396 kt wind · 6 events
- High Surf in Hawaii, March 13 to 14, 20036 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344508.